Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 21, NWS Los Angeles, CA
NWS Los Angeles, CA issued this severe thunderstorm warning at Aug 15, 2005, 2:27 AM PDT for Los Angeles County, California. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2005, 2:27 AM PDT (09:27 UTC)
- Expired
- Aug 15, 2005, 3:33 AM PDT
- In force
- 66 min
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County Los Angeles County, CA
The radar
The Los Angeles radar (KVTX), 57 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KLOX 150927
SVRLOX
CAC037-151030-
/O.NEW.KLOX.SV.W.0021.050815T0927Z-050815T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OXNARD CA
227 AM PDT MON AUG 15 2005
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA
* UNTIL 330 AM PDT
* AT 218 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NORTH HOLLYWOOD AND SHERMAN OAKS AND WAS MOVING NORTHWEST AT
15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SANTA CLARITA BY 315 AM PDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3418 11861 3437 11863 3441 11868 3443 11868
3449 11872 3461 11843 3424 11825 3419 11846
3416 11859
$$
BRUNO/KAPLAN2 follow-up statements
000
WWUS56 KLOX 150957
SVSLOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
255 AM PDT MON AUG 15 2005
CAC037-151030-
/O.CON.KLOX.SV.W.0021.000000T0000Z-050815T1030Z/
LOS ANGELES CA-
255 AM PDT MON AUG 15 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 AM PDT FOR
CENTRAL LOS ANGELES COUNTY...
*AT 250 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...SOME OF WHICH WERE SEVERE...EXTENDING FROM
ALHAMBRA NORTHWESTWARD TO SANTA CLARITA. A SPOTTED IN LA CRESCENTA
REPORTED NICKEL SIZED HAIL...FREQUENT LIGHTNING AND HEAVY RAIN
AT 240 AM. ALL OF THESE THUNDERSTORMS WERE MOVING TO NORTHWEST AT 16
MPH. THUNDERSTORMS WILL AFFECT THE SAN GABRIEL...SAN FERNANDO AND
SANTA CLARITA VALLEYS THROUGH 330 AM PDT...PRODUCING HAIL...LOCALLY
HEAVY RAIN...FREQUENT LIGHTNING AND POSSIBLY WIND GUSTS TO 60 MPH.
HEAVY RAIN WILL CAUSE LOCAL FLOODING AND PONDING OF WATER ON AREA
ROADWAYS AND FREEWAYS.
LAT...LON 3418 11861 3437 11863 3441 11868 3443 11868
3449 11872 3461 11843 3424 11825 3419 11846
3416 11859
$$
BRUNO/KAPLAN000
WWUS56 KLOX 151033
SVSLOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
330 AM PDT MON AUG 15 2005
CAC037-151040-
/O.EXP.KLOX.SV.W.0021.000000T0000Z-050815T1030Z/
LOS ANGELES CA-
330 AM PDT MON AUG 15 2005
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LOS ANGELES COUNTY
HAS EXPIRED AT 330 AM PDT...
HOWEVER...SCATTERED THUNDERSTORMS WILL CONTINUE IN THE LOS ANGELES
COUNTY VALLEYS...MOUNTAINS AND ANTELOPE VALLEY THROUGH 7 AM PDT.
SOME OF THESE STORMS MAY STILL PRODUCE HEAVY RAIN...HAIL...FREQUENT
LIGHTNING AND GUSTY WINDS.
LAT...LON 3418 11861 3437 11863 3441 11868 3443 11868
3449 11872 3461 11843 3424 11825 3419 11846
3416 11859
$$
KAPLAN/BRUNOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 8:00 PM PDT, 6 hours 27 minutes earlier.
Area forecast discussion, Aug 14, 8:00 PM PDT, 6 hours 27 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 800 PM PDT SUN AUG 14 2005 .SHORT TERM...HAVE ISSUED AND UPDATE THIS EVENING FOR SLIGHT CHANCE OF THUNDERSTORMS OVER THE DESERT AND MOUNTAINS. PICTURES FROM SPACE INDICATED A MID/UPPER LEVEL OUTFLOW BOUNDARY ORIGINATING FROM THE DEEP CONVECTION OVER THE HIGH DESERT PROPOGATING WEST OVER NORTHERN LA COUNTY THIS EVENING. ISOLATED THUNDERSTORMS WERE REDEVELOPING NEAR BIG BEAR AT THIS TIME AND CONVECTION WAS ON THE SOUTHEASTERN LIMIT OF THE PROPOGATING FEATURE. NO SOUNDING FROM EDWARDS THOUGH LATEST GUIDANCE INDICATED A SHARP BOUNDARY OF INSTABILITY EAST OF AN APPLE VALLEY-BIG BEAR LINE AT 0HR. SOUTHEAST FLOW WILL PREVAIL OVER THE AREA AS THE LOW PRES SYSTEM PERSIST OFFSHORE AND LAPSE RATES WILL STEEPEN OVER LA COUNTY AND A THREAT OF ISOLATED THUNDERSTORMS WILL EXIST OVER THE MOUNTAINS AND DESERT. LONG TERM...AVIATION...MARINE DISCUSSION WRITTEN BY PREVIOUS SHIFT. .LONG TERM...DRIER SOUTHWEST FLOW STILL EXPECTED TO KEEP THINGS DRY WED-SUN. A WEAK TROF WILL KEEP A FAIRLY ROBUST MARINE LAYER IN PLACE WITH TEMPS AT OR SLIGHTLY BELOW SEASONAL NORMS. && .AVIATION...MARINE LYR DEPTH CONTINUES TO RANGE BETWEEN 3000 AND 3500 FEET. SCT-BKN CONDITIONS EXPECTED ACROSS COASTAL AIRPORTS REMAINDER OF AFTERNOON WITH BKN-OVC CONDTIONS RETURNING QUICKLY THIS EVENING (INCLUDING KLAX AND KLGB)...AND SPREADING INTO THE VALLEYS BEFORE MIDNIGHT (INCLUDING KBUR AND KVNY). LITTLE CHANGE EXPECTED IN CEILING HEIGHTS...GENERALLY RANGING BETWEEN 1500 AND 2000 FEET ACROSS COASTAL AREAS. ISOLATED THUNDERSTORM ACTIVITY EXPECTED ACROSS THE SAN BERNARDINO RANGE AND BANNING PASS AREA THIS AFTERNOON. && .MARINE...SOUTHERLY SWELL HEADED FOR SO CAL FROM A BIG STORM IN THE SOUTH PACIFIC EARLY LAST WEEK. LATEST SWELL MODELS HAVE BACKED OFF JUST A TAD ON THE SWELL HEIGHTS AS THEY ARRIVE INTO SO CALL TUESDAY AND WEDNESDAY, BUT THE RESULTING WAVES MAY APPROACH HIGH SURF CRITERIA. WILL NOT ISSUE ANY STATEMENTS YET, BUT WILL CONTINUE TO MONITOR. && .LOX WATCHES/WARNINGS/ADVISORIES... NONE && FORWOOD PREVIOUS SHIFT WOFFORD/GOMBERG
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 9:15 PM PDT | Severe Thunderstorm Warning | LOX | Los Angeles | 44 min |
| Aug 15, 12:33 AM PDT | Severe Thunderstorm Warning | LOX | Los Angeles | 59 min |
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.